MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TT CURVED, INSERTER

TITAN SPINE, LLC ENDOSKELETON® TT CURVED, INSERTER
Model Number 4200-1040
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record was performed for the subject device.The review revealed there were no anomalies or non-conformances generated during manufacture of the subject device that would contribute to this failure condition.The endoskeleton® tt implant curved, inserter's (p/n 4200-1040, lot y140602) tip was broken off and stuck inside of the endoskeleton® tt implant, large, 8mm (p/n 4114-3008, lot a150405).The instrument was used in a manor not intended as it was used past the midline against the warning or technique.The endoskeleton® tt surgical technique was reviewed and states "detach the holder once the trailing edge is inside the disc space.Pivot the implant into its final position using the curved pusher.Note: attempting to pivot the implant with the implant holder may damage the instrument." the endoskeleton® tt implant curved, inserter was used to position the implant in the disc space further than intended.This caused force greater than intended to be exerted on the inserter leading to the inserter's tip failure.
 
Event or Problem Description
Implanting the tt implant with a tt curved implant holder, the surgeon was just pushing with hand (not hammer) and in the moment of the placement in the disc, the angled implant inserter broke.The inner part in one side and the other part and the implant in other side.The implant was able to be retrieved from the disc space by holding the small extreme of the inner part that remained.The procedure was finished using another tt implant and the tt straight implant inserter.The surgery time did not suffer a big delay and the patient is ok.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the device history record was performed for the subject device.The review revealed there were no anomalies or non-conformances generated during manufacture of the subject device that would contribute to this failure condition.The endoskeleton tt implant curved inserter (p/n 4200-1040 lot # y140602) tip was broken off and stuck inside of the endoskeleton tt implant, large 8mm (p/n 4114-3008 lot # a150405).Cause unknown.Action limit likely exceeded.

Brand Name
ENDOSKELETON® TT CURVED, INSERTER
Common Device Name
CURVED, INSERTER
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5797048
Report Number3006340236-2016-00004
Device Sequence Number16310869
Product Code LXH
UDI-Device IdentifierM682420010400
UDI-Public+M682420010400/$Y1406021
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K083741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number4200-1040
Device Catalogue Number4200-1040
Device Lot NumberY140602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2016
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2016
Supplement Date Received by Manufacturer06/17/2016
Initial Report FDA Received Date07/14/2016
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1